MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIGC60MT
Medical Device Problem Codes Misfire (2532); Failure to Form Staple (2579); Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: siglu60a; tri 2.0 siglu60a 60 load unit; (lot number: n3h2068y) siglu60a; tri 2.0 siglu60a 60 load unit; (lot number: n3h2068y) sigc60mt; tri 2.0 sigc60mt 60 med thk cartridge; (lot number: n3e0065y) sigc60mt; tri 2.0 sigc60mt 60 med thk cartridge; (lot number: n3e0065y) sigphandle; sig power sigphandle handle; (serial number: unknown) sigadaptxl; sig power sigadaptxl linear xl adapter; (serial number: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a surgical procedure using the loading units and reloads with a powered stapler and xl adapter, the reloads were not able to form proper b staples, staples that opened and could not close fully, staples fell into the abdominal cavity, reloads were not able to fire fully, incomplete staple lines, and the device not being able to fire even with new blades and reloads which resulted to extended surgical time of two hours due to multiple device issues.It was confirmed that the staples were retrieved by hand instruments.Troubleshooting involved replacing the device with new blades and reloads, but the same issues persisted, leading to the use of staplers from another company.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the cartridge shield on the proximal end of the cartridge assembly (opposite the cartridge connecter chip) was detached from the proximal end of the cartridge assembly.The proximal end of the cartridge assembly (where the cartridge shield attaches to the cartridge assembly) was found to be damaged at the proximal end of the tri-staple 2.0 cartridge assembly.The cartridge connector chip was disengaged.The staple cartridge was partially fired.Staple pushers were visible at the 4cm cut line.Functional testing was withheld to maintain the state.It was reported that component disengaged, instrument did not fire, partial firing and staples poorly formed.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the loading unit/cartridge will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24242765
Report Number1219930-2026-00637
Device Sequence Number9618251
Product Code GDW
UDI-Device Identifier10884521543584
UDI-Public(01)10884521543584(17)280430(10)N3E0065Y(20)01
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGC60MT
Device Catalogue NumberSIGC60MT
Device Lot NumberN3E0065Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE COMMENT ON H11.
Patient SexFemale